Alert archive / Connecticut / Flash Flood Warnings in 2009
Flash Flood Warning 19, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 3, 2009, 4:26 PM EDT for Lower Connecticut River Valley Planning Region, Connecticut. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2009, 4:26 PM EDT (20:26 UTC)
- Expired
- Jul 3, 2009, 6:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 94 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 032026
FFWOKX
CTC007-032230-
/O.NEW.KOKX.FF.W.0019.090703T2026Z-090703T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EDT FRI JUL 3 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 630 PM EDT...
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN
AREA OF THUNDERSTORMS PRODUCING FLASH FLOODING...WITH RAINFALL
RATES OF 2 TO 3 INCHES AN HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4143 7238 4142 7243 4140 7243 4139 7261
4140 7263 4143 7265 4143 7270 4144 7273
4155 7274 4158 7246
$$
DSW2 follow-up statements
000
WGUS71 KOKX 032115
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
515 PM EDT FRI JUL 3 2009
CTC007-032230-
/O.CON.KOKX.FF.W.0019.000000T0000Z-090703T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLESEX CT-
515 PM EDT FRI JUL 3 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
MIDDLESEX COUNTY...
AT 510 PM EDT...THUNDERSTORMS PRODUCING FLASH FLOODING HAVE
DIMINISHED IN INTENSITY...HOWEVER ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE WARNED AREA.
AN ADDITIONAL INCH OF RAINFALL IS EXPECTED...WITH LOCALIZED HIGHER
AMOUNTS POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.
&&
LAT...LON 4143 7238 4142 7243 4140 7243 4139 7261
4140 7263 4143 7265 4143 7270 4144 7273
4155 7274 4158 7246
$$
DSW000
WGUS71 KOKX 032224
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
624 PM EDT FRI JUL 3 2009
CTC007-032233-
/O.EXP.KOKX.FF.W.0019.000000T0000Z-090703T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLESEX CT-
624 PM EDT FRI JUL 3 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT FOR MIDDLESEX
COUNTY...
STRONG TO SEVERE THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL ACROSS
THE AREA HAVE MOVED TO THE EAST. WATER LEVELS WILL BE SLOW TO RECEDE
OVER THE NEXT SEVERAL HOURS. BE ALERT FOR AREAS OF STANDING WATER IN
POOR DRAINAGE AREAS.
LAT...LON 4143 7238 4142 7243 4140 7243 4139 7261
4140 7263 4143 7265 4143 7270 4144 7273
4155 7274 4158 7246
$$
DSWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:57 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 3, 2:57 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 257 PM EDT FRI JUL 3 2009 .SYNOPSIS... TROUGH OVER THE AREA WILL MOVE OFFSHORE TONIGHT...THEN WEAK HIGH PRESSURE WILL MOVE ACROSS THE AREA ON SATURDAY. LOW PRESSURE WILL PASS SOUTH OF THE AREA ON SUNDAY...FOLLOWED BY ANOTHER UPPER TROUGH FOR MONDAY. SEVERAL DISTURBANCES WILL AFFECT THE REGION IN THE NEW WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... WIDELY SCT SHOWERS/TSTMS WILL CONTINUE TO MOVE ACROSS THE REGION THIS AFTERNOON/EVENING AS A DEEP TROUGH OVER THE NORTHEAST PULLS OFFSHORE. SEVERAL MID-LEVEL SHORTWAVES WILL ALSO SLIDE ASSIST IN THE DEVELOPMENT OF CONVECTION. THERE IS A FAIR AMOUNT OF INSTABILITY OVER THE REGION. SFC TEMPS ARE GENERALLY IN THE 70S TO AROUND 80...AND SFC DEWPOINTS ARE IN THE LOWER 60S. RAINFALL MAY BRIEFLY KNOCK TEMPS DOWN INTO THE 60S. MUCAPES IN THE MIXED LAYER ARE CURRENTLY AVERAGING 1000-1500 J/KG AND COULD GO UP IF THE SUN BREAKS OUT AND TEMPS WARM INTO THE LOWER 80S THROUGH THE AFTERNOON. THE LIFTED INDEX IS ALSO RANGING FROM -2 TO -4C. THE MAIN ISSUE IS THAT PWATS ARE 1 TO 1.25... INDICATING THAT THE MAIN THREAT WOULD BE HEAVY RAIN. KOKX PICKED UP 0.61 OF RAIN IN LESS THAN AN HOUR...AND THIS IS A GOOD INDICATION OF WHAT IS POSSIBLE AREA-WIDE. NOT EVERY PLACE WILL SEE RAIN...BUT THOSE THAT DO COULD GET SOME HEAVY RAIN THAT WOULD RESULT IN LOCAL URBAN FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS...AND SMALL RIVERS/STREAMS COULD EXPERIENCE RISES. SHOWERS/TSTMS TAPER OFF IN THE EVENING AS UPPER TROUGH MOVES OFFSHORE AND WITH LOSS OF DIURNAL HEATING. WITH ANOTHER WARM... MOIST NIGHT ON TAP...WILL EXPECT PATCHY FOG ONCE AGAIN...MAINLY AWAY FROM NYC AND ESPECIALLY IN AREAS AWAY FROM NYC THAT GET RAIN/HEAVY RAIN. LOWS WILL DROP INTO THE LOWER TO MIDDLE 60S. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SFC HIGH PRES BRIEFLY BUILDS ACROSS THE REGION ON INDEPENDENCE DAY. YET ANOTHER MID-LEVEL SHORTWAVE WILL DIVE INTO EASTERN PORTIONS OF THE REGION IN THE AFTERNOON...BUT WITH RISING HEIGHTS AND A LACK OF LOW-LEVEL MOISTURE...NOT EXPECTING PRECIP. THIS IS IN GOOD AGREEMENT WITH GUIDANCE...WHICH INDICATES POPS GENERALLY LESS THAN 10 PERCENT. SKIES WILL BE CLEARING THROUGH THE DAY...AND WITH HIGHS IN THE UPPER 70S TO LOWER 80S...PLEASANT WX ON TAP FOR THE HOLIDAY. THE UPPER DISTURBANCE DEPARTS SAT NIGHT. LOW PRES WILL DEVELOP OVER THE TN VALLEY SAT NIGHT...AND WILL PASS SOUTH OF NYC/LONG ISLAND SUN AFTERNOON. WILL INTRODUCE SLIGHT CHANCE POPS FOR SOUTHERN PORTIONS OF THE CWA...BUT CONFIDENCE IS NOT HIGH THAT SHOWERS WOULD DEVELOP. IF THE LOW TRACKS A BIT FURTHER NORTH...THEN MAYBE SOME SHOWERS WOULD DEVELOP SUN AFTERNOON. OTHERWISE...CONDITIONS ON SUN WILL GENERALLY BE SIMILAR TO SAT. ANOTHER UPPER TROUGH APPROACHES ON MON. WILL CARRY SLIGHT CHANCE POPS IN THE AFTERNOON. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... UPPER LOW SLOWLY MOVES THROUGH THE NORTHEAST...BRINGING US LOWER- END POPS THROUGH WEDNESDAY. HIGHEST OVERALL CHANCES OF RAIN RIGHT NOW LOOK LIKE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. RIDGING ALOFT AND AT THE SURFACE MOVES IN BEHIND THE UPPER LOW. DRY WEATHER THEREFORE FOR THE REST OF THE LONG TERM. HIGH TEMPERATURES AT OR SLIGHTLY BELOW NORMAL TO START...THEN WARMING ABOVE NORMAL LATE IN THE PERIOD WITH THE RIDGING ALOFT. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... UPPER TROUGH PIVOTING ACROSS TERMINALS THIS AFT WILL PRODUCE ISOLATED CONVECTION THRU 21Z. MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL REDUCING VSBYS TO IFR. COVERAGE WILL NOT BE SUFFICIENT ENOUGH TO CARRY TSRA AT ANY ONE TERMINAL...BUT WILL CONTINUE WITH MENTION OF A CB. EXPECT DRYING OUT AFTER 21Z WITH SUBSIDENCE BEHIND SHORT WAVE TROF AND STRENGTHENING LOW-LEVEL WESTERLY FLOW. SFC TROUGH OVER THE AREA AT 18Z WILL ALLOW WINDS AT COASTAL TERMINALS TO COME OUT OF THE SW...BUT THEN GRADUALLY VEER AROUND TO THE W BY 21Z. ELSEWHERE...W/NW WINDS AT AROUND 10 KT. VFR CONDITIONS CONTINUE INTO SUN WITH W WINDS INCREASING TO 10 TO 15 KT AFTER 13Z. A FEW CU AROUND 5 KFT DEVELOPING BY AFT. OUTLOOK FOR 18Z SATURDAY THROUGH TUESDAY... VFR. MVFR POSSIBLE IN SHRA/TSTMS MONDAY AFTERNOON AND TUESDAY AFTERNOON. && .MARINE... LOW PRES DEPARTS TONIGHT...THEN HIGH PRES BRIEFLY PASSES THROUGH THE WATERS ON SAT. PRESSURE GRADIENT MAY TIGHTEN UP ENOUGH TO PRODUCE 20 KT GUSTS ON EASTERN OCEAN WATERS SAT AFTERNOON...BUT WILL GENERALLY EXPECT SUB-ADVISORY CONDITIONS INTO THE START OF THE NEW WEEK. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THE REST OF THE FORECAST PERIOD WITH A LACK OF SIGNIFICANT SURFACE FEATURES IN THE REGION. && .HYDROLOGY... SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING COULD PRODUCE LOCALLY HEAVY RAINFALL OF OVER AN INCH...ALONG WITH LOCALIZED URBAN AND SMALL STREAM FLOODING. FLASH FLOOD THREAT IS NOT EXPECTED TO BE WIDESPREAD ENOUGH TO WARRANT A FLASH FLOOD WATCH. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MPS NEAR TERM...MPS SHORT TERM...MPS LONG TERM...JC AVIATION...DW MARINE...JC/MPS HYDROLOGY...MPS
Hazardous weather outlook, Jul 3, 3:12 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 312 PM EDT FRI JUL 3 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-041000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 312 PM EDT FRI JUL 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS COULD CAUSE LOCALIZED FLOODING THROUGH THIS EVENING. SMALL HAIL AND GUSTY WINDS ARE ALSO POSSIBLE WITH ANY THUNDERSTORMS. THE OVERALL PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-041000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 312 PM EDT FRI JUL 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE ISOLATED WIND GUSTS OVER 35 KT. THE OVERALL PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MPS
In the hours before
Special weather statement, Jul 3, 1:20 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 120 PM EDT FRI JUL 3 2009 NYZ078>081-031745- NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST SUFFOLK- 120 PM EDT FRI JUL 3 2009 ...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY... AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOLBROOK...OR NEAR PATCHOGUE...AND MOVING EAST AT 15 MPH. THIS STORM WILL BE... NEAR PATCHOGUE BY 125 PM. NEAR FARMINGVILLE BY 130 PM. NEAR MEDFORD BY 140 PM. NEAR YAPHANK BY 145 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Jul 3, 1:24 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 124 PM EDT FRI JUL 3 2009 NYZ079-081-031800- NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK- 124 PM EDT FRI JUL 3 2009 ...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY... AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CALVERTON TO MANORVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF RIVERHEAD TO MANORVILLE...AND MOVING EAST AT 15 MPH. THESE STORMS WILL BE... NEAR WESTHAMPTON BY 140 PM. NEAR RIVERHEAD BY 145 PM. NEAR MATTITUCK BY 200 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Jul 3, 2:16 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 216 PM EDT FRI JUL 3 2009 CTZ007-008-031900- NORTHERN MIDDLESEX-NORTHERN NEW LONDON- 216 PM EDT FRI JUL 3 2009 ...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHWESTERN NEW LONDON COUNTIES... AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF PORTLAND...OR 6 MILES SOUTHEAST OF MIDDLETOWN...AND MOVING EAST AT 15 MPH. THIS STORM WILL BE... NEAR EAST HAMPTON BY 230 PM. NEAR COLCHESTER BY 300 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Jul 3, 3:23 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 323 PM EDT FRI JUL 3 2009 CTZ006-007-032000- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN- 323 PM EDT FRI JUL 3 2009 ...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHERN NEW HAVEN COUNTIES... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MERIDEN...AND MOVING EAST AT 5 MPH. THIS STORM WILL BE... NEAR MERIDEN BY 330 PM. NEAR MIDDLETOWN BY 400 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Jul 3, 3:58 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 358 PM EDT FRI JUL 3 2009 CTZ007-011-032045- NORTHERN MIDDLESEX-SOUTHERN MIDDLESEX- 358 PM EDT FRI JUL 3 2009 ...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX COUNTY... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE... NEAR EAST HADDAM BY 445 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Jul 3, 4:07 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 407 PM EDT FRI JUL 3 2009 NYZ068-070-032045- NORTHERN WESTCHESTER-PUTNAM- 407 PM EDT FRI JUL 3 2009 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN WESTCHESTER AND PUTNAM COUNTIES... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FISHKILL...OR 6 MILES EAST OF BEACON...AND MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR FAHNESTOCK STATE PARK BY 415 PM. NEAR CARMEL BY 445 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLY MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:02 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 43 min |
| Jul 3, 4:17 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region | 88 min |
| Jul 3, 5:31 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 44 min |
| Jul 3, 5:53 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region | 37 min |
Nearby
Flash Flood Warnings in Connecticut, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.